Hey mama.. I was thinking hte same thing as Jody.. Rosacea.. I looked it up on the MayoClinic website and here are some things it says to help prevent flares.. Here are other suggestions for preventing flare-ups:~Wear sunscreen with a sun protection factor (SPF) of 15 or higher to protect your face from the sun. ~Protect your face in the winter with a scarf or ski mask. ~Avoid irritating your facial skin by rubbing or touching it too much. ~Avoid facial products that contain alcohol or other skin irritants. ~When using moisturizer with a topical medication, apply the moisturizer after the medication has dried. ~Use products that are labeled noncomedogenic. These won't clog your oil and sweat gland openings (pores) as much. ~Avoid overheating. ~If you wear makeup, consider using green- or yellow-tinted pre-foundation creams and powders, because they're designed to counter skin redness. ~Avoid alcohol.
Thanks everyone. I will look it up online.
Holly you mentioned white bumps.....does rosecea affect your neck too? I've gotten all these pimple-looking bumps (many of them white) on my neck as well as a dry rash on one side. My face in general looks like I've got a strong suntan/burn, but I haven't been in the sun in quite a few days. Lotion on my face has been stinging it (some are at least.) Let me know how that new skin care product works for you.
Momto3 - the inside of your nose? What about your throat? Can that be affected? Mine has been hurting again today (just got over a severe case of strep, now I'm hurting again on the other side!)
Not to sound like a hypochondriac......but, could all this be a reaction to the antibiotic I took 2 weeks ago? Zithromycen (sp?)
Thanks for the empathy on the weight issues - I do appreciate it!
No, I don't take methotrexate anymore, I take plaquenil and arava. The arava is 2 months new. And I was on a zithromycin (z-pack) 5-day antibiotic about 2 weeks go. After that sore throat hit last night, my sinus' started hurting and I woke up very stuffy. I'm definitely coming down with/fighting something. That would explain a lot this past week - I wonder if the red face was a sign of my sinus's starting to swell and clog? (That wouldn't explain them being so red in general lately.) I am very sensitive to the sun nowadays - not sure if it's been the various meds or the PA - maybe a combo of both?
I'll do some research tonight and keep an eye on these rashes, itchy areas, bumps, as well as this new bug I seem to have. If it gets worse, I'll call the doc.
Thanks everyone. ****
Not sure if this is worth checking out, but it may be...just finished reading a magazine article about a woman with psoriasis.She said that after a bout of strep throat she noticed a red rash that ended up to be cherry-red areas on her face, neck and other parts of her body. She thought she was allergic to the anitbiotics, but ended up she had a different version of psoriasis, called guttate psoriasis. Said it often comes on suddenly and a common trigger is strep throat alothough upper respiratory infections, toncillitis, stress, and medications can contribute.
She had been being treated for psoriasis for many years before this happened to her. Just thought is was way weird that I read this after your posting about the red rash...
Well, I stopped sulfasalzine a few months back. I looked up the ingredients to the antibiotics - unless the sodium lauryl sulphate is the same sulfa we're talking about, I don't know:
What do ZITHROMAX Tablets Contain?
azithromycin and the following inactive ingredients: pregelatinized starch, anhydrous calcium
phosphate dibasic, sodium croscarmellose, magnesium stearate, sodium lauryl sulphate,
hydroxypropyl methylcellulose, lactose, titanium dioxide, triacetin and D&C Red #30
It also said that some reaction could happen weeks after stopping the anitbiotic.
Thanks for the tip, babyplace, I will research it. I see rhuemy in 2 weeks.
Well, the rashes are not getting worse (at least the last few days) but they are not getting much better. I have been putting cortizone cream on them (except my face), and sticking with my usual au natural face (I rarely wear makeup anyway and now it's too hot!)
I did read that 10% of patients do get rashes on Arava. But, the 2 illnesses in 1 month, plus a round of antibiotics, a bunch of stress.......who really knows what is causing all this. I'm still wary of staying on the Arava....but, I'll see what my next blood count says and if I have a healthy or ill summer.
I am still sick - the sore throat is still there, congestion, and much of it has moved to my chest and I have a wicked sounding cough. Still holding off calling the doctor until I feel OTC meds no longer can give me help. It's been a week now since this 2nds illness hit.
I have to reschedule my rhuemy appt on the 26th because we'll be out of town....I'm hoping to see him next week if possible and discuss this.